MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; BIFURCATED

ENDOLOGIX INC. AFX; BIFURCATED
Model Number BA25-60/I16-40
Medical Device Problem Codes Loss of or Failure to Bond (1068); Detachment Of Device Component (1104); Difficult or Delayed Positioning (1157); Positioning Failure (1158); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Hematoma (1884); Failure of Implant (1924); Rupture (2208); Blood Loss (2597)
Date of Event 12/16/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
To date the incident sample has not been received for evaluation.If the sample is received or if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device has not been received.
 
Event or Problem Description
During the initial deployment of a bifurcated stent graft on (b)(6) 2016 the physician had difficulty deploying the stent.The physician performed troubleshooting steps and still was not able to complete the initial implant of the bifurcated stent.When attempting to deploy the ipsi lateral limb the inner core of the device broke and detached from the delivery system.The patient had blood loss and damage to the aortic vessel wall.The physician elected to explant the device and completed an open repair of the aneurysm.The procedure was completed and there have been no additional adverse events reported for this patient.
 
Additional Manufacturer Narrative
At the completion of the complaint investigation, based on the available information, the clinical evaluation was able to confirm the reported event.The clinical evaluation additionally found evidence to reasonably suggest the following contributing factors to the reported event; off label use, dual angulation in combination with the absence of an abdominal aneurysm, patient anatomy, mechanical difficulties, unsuccessful deployment, and foreign body retention.The review of the manufacturing lot confirmed all devices met specifications prior to release.The returned device evaluation was also able to confirm the reported event.The root cause of the reported event is unknown.There is not enough information to determine the root cause of the reported event at this time.Correction: conclusion codes and device codes updated based on device evaluation.

Brand Name
AFX
Common Device Name
BIFURCATED
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key6265433
Report Number2031527-2017-00035
Device Sequence Number10783721
Product Code MIH
UDI-Device Identifier00818009010209
UDI-Public(01)00818009010209(17)190624
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2019
Device Model NumberBA25-60/I16-40
Device Lot Number1423740-005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/21/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/19/2017
Supplement Report FDA Received Date04/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR